Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 359, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2007, 2:11 PM CDT for Clay County, Lowndes County, Mississippi. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2007, 2:11 PM CDT (19:11 UTC)
- Expired
- Jul 20, 2007, 3:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Clay County, MS, Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 43 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 2:28 PM CDT | TSTM WND DMG | 5 W West Point, MS | S.O. REPORTED TREE DOWN |
| Jul 20, 2:49 PM CDT | TSTM WND DMG | Columbus, MS | CD REPORTED TREE DOWN...ALSO TWO HOMES STRUCK BY LIGHTNING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 201911
SVRJAN
MSC025-087-202000-
/O.NEW.KJAN.SV.W.0359.070720T1911Z-070720T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CDT FRI JUL 20 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...MONTPELIER...WEST POINT...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
* UNTIL 300 PM CDT
* AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF COLUMBUS AFB...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHEAST OF WEST POINT BY 220 PM CDT...
COLUMBUS AFB AND KOLOLA SPRINGS BY 235 PM CDT...
WAVERLY BY 245 PM CDT...
COLUMBUS AND 7 MILES WEST OF STEENS BY 300 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3367 8870 3366 8848 3374 8827 3336 8829
3351 8857 3351 8865 3357 8867 3357 8900
3375 8901 3375 8893 3380 8891 3380 8872
$$
GARRETT1 follow-up statement
000
WWUS54 KJAN 201941
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT FRI JUL 20 2007
MSC025-087-202000-
/O.CON.KJAN.SV.W.0359.000000T0000Z-070720T2000Z/
CLAY MS-LOWNDES MS-
242 PM CDT FRI JUL 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR LOWNDES AND CLAY COUNTIES...
AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WAVERLY...OR NEAR COLUMBUS AFB...MOVING SOUTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES WEST OF STEENS BY 250 PM CDT...
COLUMBUS BY 255 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3367 8870 3366 8848 3374 8827 3336 8829
3351 8857 3351 8865 3357 8867 3357 8900
3375 8901 3377 8873
$$
GARRETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 11:16 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 20, 11:16 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1116 AM CDT FRI JUL 20 2007 .DISCUSSION... WIDESPREAD MID LEVEL CLOUDS ARE STILL EVIDENT ON VISIBLE SATELLITE IMAGERY LATE THIS MORNING OVER MUCH OF EASTERN LOUISIANA AND SOUTHERN MISSISSIPPI. FURTHER SOUTH TOWARDS THE NATCHEZ AREA...THIS CLOUD DECK IS BECOMING MORE CONVECTIVE IN NATURE AND WITH LOWER CLOUD BASES. AS A RESULT...TEMPERATURES SHOULD BE A BIT SLOWER TO HEAT UP...AND THIS HAS BEEN ACCOUNTED FOR IN THE LATEST FORECAST UPDATE. FURTHER TO THE NORTH...ESPECIALLY NORTH AND EAST OF JACKSON...MOSTLY SUNNY SKIES WILL ALLOW FOR A MORE RAPID INCREASE IN TEMPERATURES...AND THIS IS WHERE THE WARMEST HIGHS SHOULD BE FOR TODAY. A SIGNIFICANT COLD FRONT FOR THIS TIME OF YEAR IS APPROACHING NORTHERN MISSISSIPPI AND THIS SHOULD PROVIDE AMPLE FORCING FOR SCATTERED TO PERHAPS WIDESPREAD CONVECTION FOR WFO JAN NORTHERN ZONES...PARTICULARLY NORTH OF HIGHWAY 82. HOURLY TEMP GRIDS WERE ADJUSTED DOWNWARD SLIGHTLY TO ACCOUNT FOR THE INCREASED CLOUD COVER AND RAIN EXPECTED. POPS WERE ALSO RAISED IN THE NORTHERN ZONES IN RESPONSE TO THE APPROACHING FRONT AND EXPECTED CONVECTION ASSOCIATED WITH IT. LITTLE IN THE WAY OF CHANGES WERE WARRANTED ELSEWHERE. && .AVIATION... VFR CONDITIONS SHOULD PREVAIL AT ALL LOCATIONS THROUGH AT LEAST 20Z TODAY. AFTERNOON CONVECTION WILL BE POSSIBLE AFTER 20Z...WITH THE GREATEST COVERAGE EXPECTED FOR GTR...GWO...AND GLH. CONDITIONS MAY BRIEFLY BECOME IFR IN AND AROUND THUNDERSTORMS...BUT THE MAJORITY OF THE DAY SHOULD BE VFR. VISIBILITIES SHOULD REMAIN AT OR ABOVE 10 MILES OUTSIDE OF THUNDERSTORMS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DH
Hazardous weather outlook, Jul 20, 6:12 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 612 AM CDT FRI JUL 20 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 612 AM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE WHOLE OUTLOOK AREA THIS AFTERNOON AND IN THE NORTH TONIGHT. DEEP GULF MOISTURE WILL COMBINE WITH AFTERNOON HEATING AND A DEEPENING UPPER LEVEL TROUGH TO DEVELOP SCATTERED THUNDERSTORMS OVER THE OUTLOOK AREA THIS AFTERNOON AND EVENING. A COLD FRONT WILL DROP INTO THE NORTHERN PORTIONS OF THE OUTLOOK AREA AFTER MIDNIGHT TONIGHT AND HELP DEVELOP ADDITIONAL THUNDERSTORMS. A FEW THUNDERSTORMS MAY BECOME STRONG AND PRODUCE WIND GUSTS TO 50 MPH AND LOCALLY HEAVY DOWNPOURS ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR SATURDAY. A COLD FRONT WILL BE MOVING THROUGH THE AREA SATURDAY. AHEAD OF THE FRONT THERE WILL BE ABUNDANT MOISTURE AND SLIGHTLY UNSTABLE CONDITIONS. THIS WILL COMBINE WITH A DISTURBANCE ALOFT TO HELP DEVELOP THUNDERSTORMS. A FEW OF THESE STORMS MAY BECOME STRONG PRODUCING WIND GUSTS UP TO 50 MPH AND FREQUENT LIGHTNING. IN ADDITION TO THAT...THE SLOW SOUTHEASTWARD MOVING NATURE OF THE STORMS WILL ALLOW FOR A FEW AREAS TO GET A QUICK INCH OR MORE CAUSING WATER TO POND UP ON ROADWAYS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery | 48 min |
| Jul 20, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 42 min |
| Jul 20, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 39 min |
| Jul 20, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 59 min |
| Jul 20, 5:14 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 61 min |
| Jul 20, 5:33 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 26 min |
| Jul 20, 5:41 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 49 min |
| Jul 20, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 60 min |
| Jul 20, 5:52 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 38 min |
| Jul 20, 6:11 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 64 min |
| Jul 20, 6:31 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.